Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 112, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 28, 2018, 11:49 PM CDT for Lipscomb County, Texas; Beaver County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2018, 11:49 PM CDT (04:49 UTC)
- Expired
- May 29, 2018, 12:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 157 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
732
WUUS54 KAMA 290449
SVRAMA
OKC007-TXC295-290545-
/O.NEW.KAMA.SV.W.0112.180529T0449Z-180529T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1149 PM CDT MON MAY 28 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southeastern Beaver County in the Panhandle of Oklahoma...
Northeastern Lipscomb County in the Panhandle of Texas...
* Until 1245 AM CDT
* At 1148 PM CDT, a severe thunderstorm was located over Lipscomb,
moving east at 25 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Follett and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is capable of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
&&
LAT...LON 3618 10018 3656 10031 3666 10000 3621 10000
TIME...MOT...LOC 0448Z 256DEG 20KT 3628 10028
HAIL...2.75IN
WIND...60MPH
$$
DGW2 follow-up statements
349
WWUS54 KAMA 290511
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1211 AM CDT TUE MAY 29 2018
OKC007-TXC295-290545-
/O.CON.KAMA.SV.W.0112.000000T0000Z-180529T0545Z/
Beaver OK-Lipscomb TX-
1211 AM CDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES...
At 1211 AM CDT, a severe thunderstorm was located 8 miles south of
Follett, or 9 miles northeast of Lipscomb, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Follett and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3618 10018 3656 10031 3666 10000 3621 10000
TIME...MOT...LOC 0511Z 256DEG 20KT 3631 10013
HAIL...1.75IN
WIND...60MPH
$$
DGW856
WWUS54 KAMA 290535
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1235 AM CDT TUE MAY 29 2018
OKC007-TXC295-290545-
/O.EXP.KAMA.SV.W.0112.000000T0000Z-180529T0545Z/
Beaver OK-Lipscomb TX-
1235 AM CDT TUE MAY 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER AND
NORTHEASTERN LIPSCOMB COUNTIES WILL EXPIRE AT 1245 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 200 AM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3618 10018 3656 10031 3666 10000 3621 10000
TIME...MOT...LOC 0535Z 256DEG 20KT 3634 9998
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:18 PM CDT, 31 minutes earlier.
Area forecast discussion, May 28, 11:18 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1118 PM CDT Mon May 28 2018 .AVIATION... VFR conditions are expected throughout the 06Z TAF period. Winds will change directions from SE to more SW by 15-17Z with winds 15 to 20 kts throughout the day. Winds should decrease to 5-10 kts after 00Z Wednesday. Meccariello && PREV DISCUSSION... /Issued 340 PM CDT Mon May 28 2018/ DISCUSSION... Expecting storms today across the area and a severe thunderstorm watch has already been issued. Visible satellite is showing a cu field forming in the northwest and north central Panhandles. Storms are expected to form along and ahead of the dryline that is currently in eastern New Mexico and creeping into the far western corner of Cimarron County. Bulk shear is around 30 to 40 kts and soundings show 1200 to 2500 J of surfaced based CAPE with a veering profile. This will allow for storms to be supercellular. CAMs are showing discrete cells that may become more of a broken line as the evening progresses. Large hail up to 2 inches or so and damaging winds will be the main threats. LCL levels are around 9000ft in the south and around 6000ft in the north. This combined with 0-1km helicity in the north of 100-300 m squared per s squared will also bring a window tonight, especially in the north, for an isolated tornado or two. Storms will likely start around 21Z and be out of the area by around 04Z. Any storms that linger over an area may produce some localized flooding. The mid level short wave responsible for the storms tonight will push east and another will replace it tomorrow but further north and keep storms mostly in the northeast corner of the area. A cold front Wednesday will bring more storm potential to the northern third of the Panhandles. Upper level southwest flow will return to the area on Thursday and combine with downsloping winds to bring high temps into the 100s for most of the region on Friday. Troughing develops down the western coastline during this time and begins to push eastward over the weekend and brings more chances for storms again starting Sunday. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/15
Hazardous weather outlook, May 28, 3:08 PM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 308 PM CDT Mon May 28 2018 OKZ001>003-TXZ001>020-317-290900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 308 PM CDT Mon May 28 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across much of the Panhandles. Some storms may become severe with large hail bigger than golf balls and damaging winds. Isolated tornadoes will also be possible. Heavy rain from the strongest storms may produce localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible Tuesday and Wednesday across northern parts and again on Sunday for the whole area. Some of the storms may become severe with large hail and damaging winds the main threats. High temperatures may warm to 105 degrees or higher in Palo Duro Canyon State Park on Friday. Therefore, a heat advisory may become necessary. .SPOTTER INFORMATION STATEMENT... Spotters should stay alert for severe weather this afternoon and evening. Beat
In the hours before
Local storm report, May 28, 10:22 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 9 SSW SPEARMAN 36.08N 101.25W
05/28/2018 E1.00 INCH HANSFORD TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1800161
BIEDALocal storm report, May 28, 10:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1049 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 6 NNE BOYD 36.78N 100.76W
05/28/2018 M1.25 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1800162
BIEDALocal storm report, May 28, 10:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1053 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FUNNEL CLOUD 13 SW WOLF CREEK PARK 36.10N 100.82W
05/28/2018 OCHILTREE TX STORM CHASER
FUNNEL CLOUD 1/3 OF THE WAY DOWN.
&&
EVENT NUMBER AMA1800164
BIEDALocal storm report, May 28, 11:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1106 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 10 W WOLF CREEK PARK 36.19N 100.82W
05/28/2018 M1.50 INCH OCHILTREE TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1800165
BIEDALocal storm report, May 28, 11:07 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1107 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG GOODWELL 36.59N 101.63W
05/28/2018 TEXAS OK EMERGENCY MNGR
ROOF BLOWN OFF BARN AND ANOTHER BARN COLLAPSED NEAR
GOODWELL, OK.
&&
EVENT NUMBER AMA1800166
MJGLocal storm report, May 28, 11:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FUNNEL CLOUD 3 SSW WOLF CREEK PARK 36.17N 100.66W
05/28/2018 OCHILTREE TX STORM CHASER
FUNNEL CLOUD REPORTED 3/4 OF THE WAY DOWN AT LOCATION.
REPORT RELAYED VIA TWITTER.
&&
EVENT NUMBER AMA1800167
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 60 min |
| May 28, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 50 min |
| May 28, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 62 min |
| May 28, 7:36 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Oldham, Potter | 39 min |
| May 28, 7:37 PM CDT | Areal Flood Advisory | AMA | Hansford, Moore, Sherman | 3 hr |
| May 28, 7:45 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 28, 7:50 PM CDT | Areal Flood Advisory | AMA | Hartley, Moore, Oldham, Potter | 3 hr |
| May 28, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 53 min |
| May 28, 8:11 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 64 min |
| May 28, 8:12 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| May 28, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore | 50 min |
| May 28, 8:32 PM CDT | Tornado Warning | AMA | Hansford, Sherman | 43 min |
| May 28, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 55 min |
| May 28, 9:12 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 63 min |
| May 28, 9:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 62 min |
| May 28, 9:25 PM CDT | Special Weather Statement | AMA | Hutchinson | 35 min |
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Roberts | 62 min |
| May 28, 10:34 PM CDT | Tornado Warning | AMA | Ochiltree, Roberts | 41 min |
| May 28, 11:06 PM CDT | Tornado Warning | AMA | Lipscomb, Ochiltree | 20 min |
| May 28, 11:10 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 65 min |
| May 29, 4:27 PM CDT | Special Weather Statement | AMA | Roberts | 33 min |
| May 29, 4:34 PM CDT | Special Weather Statement | AMA | Ochiltree | 26 min |
| May 29, 4:40 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 65 min |
| May 29, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 59 min |
| May 29, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 74 min |
| May 29, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Gray, Hemphill, Roberts, Wheeler | 91 min |
| May 29, 5:31 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 44 min |
| May 29, 6:05 PM CDT | Tornado Warning | AMA | Wheeler | 40 min |
| May 29, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 24 min |
| May 29, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 79 min |
| May 28, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 59 min |
| May 28, 7:38 PM CDT | Tornado Warning | AMA | Texas | 39 min |
| May 28, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 61 min |
| May 28, 8:27 PM CDT | Tornado Warning | AMA | Beaver, Texas | 48 min |
| May 28, 9:24 PM CDT | Special Weather Statement | AMA | Texas | 36 min |
| May 28, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 32 min |
| May 28, 10:42 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.